MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, and a5: not applicable, as there was no patient contact.Section b3: date of event: unknown.As information was asked, but it was not provided.Section d6a: if implanted, give date: not applicable, as there was no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there was no indication that the lens was implanted.Section h3-other (81): the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported, that the preloaded intraocular lens (iol) was "defective".The device packaging was opened, but the iol was not used for the procedure.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information was received reporting that the issue was that the mayo stand was contaminated when something was dropped on it.There was no patient involvement.The issue was identified upon opening the package.The date of event was aug 25, 2021.No further information was provided.Additional information: section b3: date of event: aug 25, 2021.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 3, 2023.Section h3: evaluated by manufacturer: yes.Section h6: medical device problem code: code 2993 ¿ adverse event without identified device or use problem.Device evaluation: the complaint handpiece with lens intact was returned and appeared to be unused with the plunger rod fully retracted.No handpiece, cartridge, and plunger rod defects or assembly issues were observed before and after disassembling the handpiece for evaluation.No lens defects were observed under magnification.The complaint issue was not confirmed during product evaluation, and no issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.There is no indication of a product deficiency or product malfunction could be identified.Correction: based on the additional information received, the issue was that the mayo stand was contaminated when something was dropped on it, therefore section h6: medical device problem code: code 1069 - break is no longer applicable as there is no quality issue with johnson & johnson intraocular lens (iol).Therefore, this event is assessed as not reportable.There will no longer be any further reporting under mfr report number 3012236936-2023-01076.Please note that the information reported in sections d2 (common device name), h6 (health effect -clinical code) and section g1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16839841
Report Number3012236936-2023-01076
Device Sequence Number15340257
Product Code HQL
UDI-Device Identifier05050474636194
UDI-Public(01)05050474636194(17)240122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown